My father has been on it for almost a yr and complains that he is cold since starting. I have checked on line and 2010 PDR and I cannot find a direct correlation. Thank you
Does taking coumadin REALLY make you feel cold? With no change in body temp?
Question posted by Latricia1 on 26 June 2010
Last updated on 29 December 2019 by Drjohnsoncom
People often ‘can’t stay warm’ on Coumadin, so it ^is^ a “thing” even though the phenomenon is without explanation, because blood ‘thickness’ (viscosity) is not altered by any anticoagulant. The coagulant ‘quality’ of the platelets (Clotting factors) is modified, not the quantity. I have been on Coumadin or Pradaxa for 15+ years without chilling, and many people have no chilling effect so there must be a variable, involved.
I have been on Coumadin for a month and half now, (DVT and a saddle PE) and I get cold in the morning, like really shivering.
And I feel funky after I take it.
I have multiple pe's and dvts. It's 60 outside I have 2 sweatshirts on and gloves. I sleep with sweatshirts. I'm always cold. Fall is my favorite time of year and too cold to be outside. I have the filter in me so I'm thinking on dropping the coumadin. I'll never manage thru winter with 11 spine surgeries to boot. Hate being cold.
Hi, I have been on Warafin for 12 years because I have Factor 5 Leiden (both the heterogeneous and homogeneous genes) I have experienced 5 DVT's and a pulmonary embolism and will be on this medication for life. I also have my INR checked weekly. Due to the difficulty in regulating Warafin, I think its presumptuous to reply with a yes or no answer. Although there are common symotoms that may be shared by patients, every individual may have differing side effects.In saying that, I too have been experiencing a cold sensitivity since being on Warafin. Sometimes it feels so unbearable but then I remind myself that I am a survivor of a PE because of this drug. So I compensate by adding another layer of clothing and I use hand warmers to take the edge off. I figure its a small price to pay for being able to continue living my life productively. If this is bothersome or of great concern to you, you should discuss it with your doctor. Perhaps he/she will be able to offer some professional advice and possible solutions:) You're not alone!!!
I am 29 and have been on cumadin since I was 16 for a heart valve replacement. Since my heart surgery I have had trouble with my hemoglobin levels as well as maintaining my temperature in extreme conditions. On warm days I get hot very easily when I am in direct sun light. On colder days I can't seem to get warm. My nails and lips are often blue even when indoors. I am not sure if this is related to my medication but their seems to be some correlation...
I have been on Pradaxa for a year and I stay cold most of the time. I wear long sleeves in the house with the thermostat set to 69 degrees. I can't wait until the South Carolina weather turns warm and stays that way for a while because I love the outdoors.
yes i have been taking coumidin for 11 mos. i could always tolerate it up till this winter. cant take it going to talk to dr about alternatives or stop taking. i feel so cold at times it hurts. i was just off it for 5 days because i had steroid injection. cold wasnt as bad. cant wait till tomoro. just took first dose in 6 days. time to bundle up.
I've been on Coumadin / Warfarin since Feb '08. I get cold too. It isn't from the Coumadin. People wrongly figure that the 'thinning' of their blood makes them feel cooler. Coumadin doesn't actually thin the blood. It's just lumped in, by lay people, with a group of drugs generally known as blood thinners.
I'm on several drugs, some of them started at the same time as the Coumadin.
One is a blood pressure med. It keeps my pressure lower and my pulse slower. This is what causes the colder feeling.
I imagine lots of people on Warfarin / Coumadin, are also on Metoprolol, or some other blood pressure med.
I firmly believe Coumadin can make you feel cold. I have been on it for nearly 8 years. When my level gets above 4.0 I tend to have chills even though I have no temperature. The temperature inside my home or outside does not affect it.
Coumadin is an anticoagulant that changes the clotting factors in the blood so as to prevent clotting. It does not "water-down" or physically "thin" the blood. That is an misnomer.
Hello - I was 33 when I began coumadin in 2005 due to having a mechanical heart valve. I immediately noticed I am a little more sensitive to cold weather and cold things (ice, frozen food, etc.) It's not terribly bothersome, however. But yes, in my case, I seem to get colder than I used to!
I agree with the other 2 individuals. It needs to be because the blood is thinner. I have been on coumadin for a little over a month and will be for life and I am always uncomfortably cold when everyone else is warm. I have two pairs of socks and warm winter boots on with 2 blankets all the time to take the edge off, the nurse told "you will get used to it" :(
Marjorie is absolutely right. I have been on blood thinners for 6 years.
Being cooled is from your blood being thinner, like when people from Florida come here in the spring when the temperature is 65 and they freeze when we think it nice out. People who live in warmer climates have thinner blood because they live were it's warmer.warmer.Coumadin thins the blood out.
Sometimes I freezing when my wife is comfortable. It's just the Coumadan. Also like she said becareful that your INR "blood level" is not to thin. You may want to get it checked at Dr. offices.
Hello Latricia1, I have been on Coumadin for 8+ years and will be on it for life. I have been told by a Hematologist (blood specialist) that once in a great while that can be expected, unfortunately there is no specific tests that have been run for that to verify it. I have on occassion have gotten cold sometimes when my levels were too high, and they keep them high as it is because of my blood clotting disorder, but not very frequently. This may be an individual reaction for your dad. I suggest keeping a record of how he is feeling for about a week to 10 days and then asking his doctor about it. But I don't think it is anything to get too worried about at this point. I wish you and your dad the best of luck with the Coumadin it can be a tricky drug sometimes. marjorie zych
- Coumadin uses and safety info
- Coumadin information for Healthcare Professionals (includes dosage details)
- Side effects of Coumadin (detailed)
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.